english language courses
ielts speaking topics
cie
UECA: University English Centres Australia

easy

exam ielts

english grammar lessons

cambridge advanced exam






s gold coast

brisbane


UECA English Language
Assessment Symposium
Brisbane, 14 July 2018


University English Centres Australia (UECA) in conjunction with The Association for Language Testing and Assessment of Australia and New Zealand (ALTAANZ) and The University of Queensland's English Language Centre (UQ-ICTE) present the inaugural UECA Assessment Symposium 2018.

This full day of professional development focusses on sharing and learning about the development of valid and reliable English language assessment within the context of University Language Centres.

The day will feature an ALTAANZ sponsored workshop delivered by Clare McDowell, whose involvement in language testing spans a 35 year career. Clare brings a wealth of experience in language testing, test design, examiner training and hands-on test management. She has been an item writer for a number of standardised English language tests and has a particular interest in the area of listening skills and how best to assess them. We are sure this workshop will be particularly relevant and useful for all teachers involved in the development of listening assessment and assessment in general. To see a full abstract of the workshop content please visit this link:

Clare McDowell - Designing Tasks to assess Listening skills

There will be morning and afternoon refreshments, lunch and networking opportunities.

Photo Gallery

The host institution is the University of Queensland's English language centre The Institute of Continuing & TESOL Education (UQ-ICTE).



Date: Saturday, 14 July, 2018

Time: 9.00am – 4.30pm (8:45am Registration)

Place: The University of Queensland's English Language Centre (UQ-ICTE)

Cost: $70 for teachers

Registration: Registrations are limited to 90 teachers and presenters.

Accommodation: Special rates for Assessment Symposium attendees have been negotiated and are available here:

Oaks Charlotte Towers

Milton Brisbane

Booking discount code: UQICTE-UECA

 

Program


Time Events
8:30 - 9:15
(45 mins)


Registration
Room: Level 2 Foyer – Sir Llew Edwards Building #14
9:15 - 9:30
(15 mins)

Acknowledgement of Country
Welcome: UECA, ALTAANZ and UQ-ICTE

Room: 132

STREAMS
Assessment Development & Validation

Assessing Productive Skills

Assessing Receptive Skills

Types of Assessment

Other Topics

ROOM 216

132

115

116

217

Session 1
9:40 - 10:20
(40 mins)

Session 1A
Stephen Walker
(UQ-ICTE)

Lies, Damned Lies and Statistical Analysis for Language testing

Download Presentation - PPT

Download Data - XLS

Session 1B
Lu Qing Wang
(UOW College)

Consistency and Reliability in Rating Student’s Work

Download Presentation - PPT

Session 1C
Megan Yucel
(UQ-ICTE)

The reading test development cycle

Download Presentation - PPT

Session 1D
Beth Hutton & Paula Dimmell
(University of Adelaide)

Assessment as learning – encouraging students to take control of their own learning

Download Presentation - PDF


10:25 - 10:55
(30 mins)

Morning Tea

Room: 613

Session 2
11:00 - 12:30
(90 mins)

Plenary

Featured Speaker - Clare McDowell

Sponsored by ALTAANZ

Designing Tasks to assess Listening skills

Room: 132


Video - Full Presentation


12:35 - 13:20
(45 mins)
Lunch

Room: 613

ROOM 216

132

115

116

217

Session 3
13.25 - 14:05
(40 mins)

Session 3A
Hora Hedayati
(UNSW GLobal)

A validation Study of an EAP Reading and Listening Exam

Session 3B
Pamela Humphreys
(MUELC)

Graduate outcomes of undergraduate students with English as an Additional Language (EAL): Patterns and Implications

Download Presentation - PPT

Session 3C
Vicki Bos
(UQ-ICTE)

Five common problems with listening test items, and how to fix them

Download Presentation - PDF

Session 3D
Mary Anne Oxendale
(RMIT Vietnam)

Developing and Using a Reliable and Valid Language Assessment in an EAP Program in Vietnam: Working Within the Constraints of Reality

Download Presentation - PPT

Session 3E
Mohammed Sameer & Janette Greenwood
(CET University of Sydney)

Maintaining rater reliability: Rater training and standardisation


Session 4
14:10 - 14:50
(40 mins)

Session 4A
Phuong Tran
(Monash College)

Equating listening test scores for test fairness and detailed student feedback

Session 4B
Denise Flipo & Liz Clark
(RMIT Training)

Steps towards successful Task-Based Language Assessment (TBLA)

Download Presentation - PPT

Session 4C
Do Thi Ha
(HCMC University of Technology and Education, Vietnam; UTS)

Investigating testlet effects in an english reading comprehension test

Session 4D
Philip Godber
(UTS)

Towards best practice in assessment

Session 4E
Kerensa Townsend
(QUT )

Strategies for managing teams aiming to co-create listening and reading assessments for EAP programs

Session 5
14:55 - 15:35
(40 mins)

Session 5A
Ryan Peters
(RMIT Training)

Assessing Reading and Listening in Canvas

Download Presentation - PPT

Session 5B
Amal Khabbaz
(Monash College)

Collecting and responding to assessment feedback: Why it’s important, how to do it, and what impact it has

Session 5C
Cara Dinneen (Navitas)

Text Inspector for assessment and materials development

Download Presentation - PPT

Session 5D
Kyle Smith
(QUT )

Doing assessment differently

Download Presentation - PDF


15:45 - 16:00
(15 mins)

Closing Remarks

Ana Bratkovic
General Manager, NEAS

Room: 613

16:00 - 17:00
(60 mins)
Social Event

Room: 613



Assessment Symposium
Brisbane, 14 July 2018

proudly sponsored by:


in montreal

ALTAANZ
ueca


sydney



UECA gratefully acknowledges the support of English Australia for this event.